... Don't panic if you wake up in the morning to find your tongue has turned black!
Last week I developed a small rash and a bit of swelling on my right arm at the bend of the elbow for which my oncologist prescribed a mega dose of antibiotics. I was warned to eat at least a 1/3 cup of food with it to avoid nausea. So ... last night I got into bed and after a few minutes remembered I hadn't taken the last dose of the day. Having eaten a good dinner and later a snack I thought I had enough food in my stomach and took the pills.
With in minutes, I started to feel a bit queasy and decided a small dish of cereal and milk would do the trick and it did.
Happy that the relief was almost immediate, I got back into bed and waited for my new best friend, sleep, to come. It wasn't long though before heartburn started to squeeze my chest. Ugh. Another trip into the kitchen for the Pepto Bismol.
I finally went to sleep and woke up this morning to the 5:30 AM alarm feeling really good. Good, that is until I went to brush my teeth and noticed the black coating on my tongue. I admit, my first thought was, "Oh, hell, what now?" Tongue fungus is a side affect of the chemo, but it's supposed to turn the lining of the mouth white, so needless to say my mind raced backwards to the what I'd eaten the night before: Milk, tuna casserole, broccoli, pears, water, pills, cereal ... Pepto. Ah, mystery solved. So, note to self, there's always a logical reason when your tongue turns black. :)
Another thing I discovered this week was the need to conserve energy after a chemo treatment. I was fine Friday night and Saturday morning, but by 1:30 in the afternoon, a blanket of sleep came over me that lasted through Monday evening. In those three days, I only woke up to eat and take care of life necessities.
I went to work yesterday feeling a bit tired, but that's okay. On those days I just take it slow because the weariness does pass and this morning, I'm feeling pretty much like my old self and ready to go!